Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 26, NWS Wichita, KS

April 27, 201411 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 27, 2014, 3:35 PM CDT for 11 counties in Kansas. It took effect at Apr 28, 2014, 12:00 PM CDT. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 3:35 PM CDT (20:35 UTC)
In effect from
Apr 28, 2014, 12:00 PM CDT
Expired
Apr 28, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:15 PM CDTNON-TSTM WND GST 581 N Great Bend, KSREPORT VIA TWITTER OF 58 MPH WINDS.
Apr 28, 4:15 PM CDTNON-TSTM WND GST 61Great Bend Arpt, KS
Apr 28, 4:55 PM CDTNON-TSTM WND GST 62Great Bend Arpt, KS
Apr 28, 5:02 PM CDTNON-TSTM WND GST 56Hutchinson Airport, KS
Apr 28, 6:33 PM CDTNON-TSTM WND GST 585 N Derby, KSMCCONNELL AIR FORCE BASE MEASURED A GUST TO 58 MPH.
Apr 28, 7:02 PM CDTNON-TSTM WND GST 526 S Maize, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2909 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-197 m²/s²
0-3 km storm-relative helicity
-280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WWUS83 KICT 272035
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT SUN APR 27 2014

KSZ032-033-047>051-067-068-281145-
/O.NEW.KICT.FW.W.0026.140428T1400Z-140429T0000Z/
/O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
335 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067 AND 068...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067 AND 068...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 9 AM TO 7 PM CDT MONDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  CONTINUE UNTIL EARLY THIS EVENING. CRITICAL FIRE WEATHER
  CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-082-083-091>093-280000-
/O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/
MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
335 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...
053...069...082...083...091...092 AND 093...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  UNTIL EARLY THIS EVENING.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
5 follow-up statements
721 
WWUS83 KICT 272241
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN APR 27 2014

KSZ032-033-047>051-067-068-281345-
/O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
/O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
541 PM CDT SUN APR 27 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067 AND 068...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  CONTINUE INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER
  CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  PERSIST INTO EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH
  GUSTING TO 45 MPH CAN BE EXPECTED MONDAY. 

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-082-083-091>093-280200-
/O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
541 PM CDT SUN APR 27 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
069...082...083...091...092 AND 093...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  CONTINUE INTO EARLY THIS EVENING.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  PERSIST UNTIL EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH
  WITH GUSTS TO 45 MPH ARE FORECAST MONDAY. 

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
022 
WWUS83 KICT 280200
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT SUN APR 27 2014

KSZ032-033-047>051-067-068-281700-
/O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
/O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
900 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067 AND 068...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN
  MONDAY MORNING INTO THE AFTERNOON HOURS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-082-083-091>093-280300-
/O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
900 PM CDT SUN APR 27 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
069...082...083...091...092 AND 093...

EXTREME GRASSLAND FIRE DANGER IS NO LONGER EXPECTED THIS EVENING.
THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$
292 
WWUS83 KICT 280840
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
340 AM CDT MON APR 28 2014

KSZ082-083-282345-
/O.EXB.KICT.FW.W.0026.140428T1700Z-140429T0000Z/
KINGMAN-SEDGWICK-
340 AM CDT MON APR 28 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
082 AND 083...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN
  TODAY...FROM MIDDAY UNTIL EARLY THIS EVENING.

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>051-067-068-282345-
/O.EXT.KICT.FW.W.0026.140428T1700Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
340 AM CDT MON APR 28 2014

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...067 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN
  TODAY...FROM MIDDAY UNTIL EARLY THIS EVENING.

* WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 32 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
365 
WWUS83 KICT 282100
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT MON APR 28 2014

KSZ032-033-047>051-067-068-082-083-290000-
/O.CON.KICT.FW.W.0026.000000T0000Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-
400 PM CDT MON APR 28 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
  THE EARLY EVENING HOURS.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 33 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

LAWSON
586 
WWUS83 KICT 282353
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT MON APR 28 2014

KSZ032-033-047>051-067-068-082-083-290100-
/O.EXP.KICT.FW.W.0026.000000T0000Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-
653 PM CDT MON APR 28 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067...068...082 AND 083...

GRASSLAND FIRE DANGER WILL FALL BELOW EXTREME LEVELS INTO VERY
HIGH THROUGH MID EVENING...THEN HIGH FOR THE REMAINDER OF THE
NIGHT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:23 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 27, 3:23 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT SUN APR 27 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 312 PM CDT SUN APR 27 2014

THIS EVENING-TONIGHT: CURRENT SURFACE ANALYSIS SHOWS SHOW LINE
PUSHING ACROSS SOUTH CENTRAL AND CENTRAL KS. AN UNSTABLE AIRMASS
IS STILL LOCATED AHEAD OF THIS DRY LINE OVER SE KS...WITH SBCAPE
VALUES APPROACHING 2000 J/KG. ATMOSPHERE IS BECOMING UNCAPPED
AHEAD OF THIS DRYLINE...SO THINK SOME ISOLATED DISCRETE SUPERCELL
STORMS WILL REDEVELOP LATE THIS AFTERNOON ACROSS SE KS. BULK SHEAR
OF 50-60 KTS AND ABOVE MENTIONED INSTABILITY STILL SUGGESTS A
SEVERE STORM CHANCE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
CONCERN. THERE IS A SMALL WINDOW OF OPPORTUNITY FOR A TORNADO OR
TWO...RIGHT AFTER THE STORMS MATURE...IF SURFACE WINDS CAN BACK
SOME TO THE SOUTHEAST.

SHORT TERM MODELS SUGGEST THAT SEVERE STORM CHANCES WILL BE SHORT
LIVED IN SE KS AND WILL BASICALLY MOVE EAST OF THE AREA BY AROUND
6PM AS THE DRY LINE PUSHES EAST AND NE OF THE AREA INTO NE KS AND SW
MO.

THE DRY LINE HAS ALREADY PUSHED EAST OF CENTRAL AND SOUTH CENTRAL KS
WITH DRIER AIR OVER MOST AREAS WEST OF INTERSTATE 135. GUSTY WINDS
TO 50 MPH CONTINUE IN THE DRIER AIR...AS THE MAIN SURFACE LOW
CREATES A VERY TIGHT GRADIENT.  THINK THE STRONG SURFACE WINDS WILL
CONTINUE UNTIL SUNSET BEHIND THIS DRY LINE...BEFORE DROPPING OFF
SOME AFTER DARK. LATEST VISIBLE SATELLITE ALSO SHOWS LOTS OF BLOWING
DUST PUSHING INTO SOUTH CENTRAL AND CENTRAL KS AS WELL.

SHORT RANGE MODELS SHOW SURFACE LOW LIFTING NE INTO NEB
OVERNIGHT...WITH ANY DIURNALLY DRIVEN SHOWER ACTIVITY UNDERNEATH THE
LOW DIMINISHING.

MON-TUE: THE MAIN UPPER LOW LOOKS TO OCCLUDE OVER ERN NEB ON
MON...WITH MOST OF KS ON THE SRN SIDE OF THIS STRONG UPPER LOW.
TIGHT GRADIENT ON THE SRN SIDE WILL LEAD TO STRONG GUSTY WINDS FOR
CENTRAL KS AGAIN ON MON. 850H WINDS ALSO REMAIN AROUND 45-50 KTS
AND EXPECT SOME OF THIS MID LEVEL WIND TO BE TRANSFERRED TO THE
GROUND VIA MOMENTUM TRANSFER. SO WILL GO WITH A WIND ADVISORY
AGAIN FOR MON FOR AREAS NORTH HIGHWAY 50.

WRAPAROUND MOISTURE ASSOCIATED WITH THE BACKSIDE OF THIS UPPER LOW
MAY LEAD TO SOME DIURNAL SHOWERS MOVING ACROSS CENTRAL KS AND
EVENTUALLY INTO SOUTHERN KS...FOR MON AFTERNOON.  WILL KEEP A LOW
POP IN FOR THIS CHANCE.

UPPER LOW SITS AND SPINS OVER ERN NEB INTO NE KS FOR TUE AS WELL.
THIS WOBBLE TO THE SOUTH MAY LEAD TO INCREASED SHOWER COVERAGE
DIRECTLY UNDER THE UPPER LOW FOR MON NIGHT INTO TUE FOR MOST OF THE
FORECAST AREA...SO WILL GO WITH A MORE SOLID CHANCE POP FOR THIS
TIME FRAME. NOT SURE IF WILL SEE ANY EMBEDDED THUNDER WITH THIS
ACTIVITY AS INSTABILITY REMAINS VERY LOW. STRENGTH OF THE WINDS
ROTATING AROUND THE UPPER LOW WILL CONTINUE TO BE A CONCERN FOR TUE
AS WELL...ESPECIALLY OVER CEN KS.

KETCHAM

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 312 PM CDT SUN APR 27 2014

UPPER LOW MEANDERS INTO THE GREAT LAKES REGION FOR THE MIDDLE TO THE
END OF THE WEEK.  THIS WILL KEEP MOST OF THE FORECAST AREA IN N-NW
FLOW...WITH POSSIBLY SOME LINGERING SHOWERS ACROSS NE KS. EXPECT THE
COOLER THAN NORMAL TEMPS TO CONTINUE ACROSS THE AREA FOR AT LEAST
WED AS MOST OF THE FORECAST AREA STAYS IN THE NORTHERLY FLOW...BEFORE
TEMPS BEGIN TO MODERATE SOME TOWARDS THE WEEKEND.

KETCHAM

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 109 PM CDT SUN APR 27 2014

STILL ANTICIPATING POTENTIAL FOR A FEW ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS TO REDEVELOP GENERALLY ALONG/EAST OF THE
FLINT HILLS THIS AFTERNOON AND PERSIST INTO THE EVENING...AS A
DRYLINE AND ASSOCIATED STRONG UPPER TROUGH CONTINUES TO ADVANCE
EAST. CONSEQUENTLY...HELD ONTO VCTS WORDING AT KCNU.
OTHERWISE...STRONG/GUSTY SOUTH TO SOUTHWEST WINDS ARE ANTICIPATED
AREAWIDE THROUGH THE AFTERNOON. WINDS SHOULD SLACKEN SOME
OVERNIGHT BUT STILL REMAIN BREEZY OUT OF THE WEST/SOUTHWEST. LATER
TONIGHT...MVFR TO LOW VFR CIGS WILL BE POSSIBLE...AS COLD
ADVECTION COMMENCES IN WAKE OF A COLD FRONT. STRONG/GUSTY WEST TO
NORTHWEST WINDS ANTICIPATED MONDAY...AS LOW PRESSURE SITS AND
SPINS NORTH OF THE REGION.

ADK

&&

.FIRE WEATHER...
ISSUED AT 312 PM CDT SUN APR 27 2014

STRONG WEST-NORTHWEST WINDS AND CONTINUED DRY CONDITIONS FOR AREAS
WEST OF INTERSTATE 135 WILL LEAD TO ANOTHER ELEVATED FIRE DANGER DAY
ON MONDAY.  VERY HIGH TO EXTREME GRASSLAND FIRE DANGER VALUES ARE
POSSIBLE FOR AREAS WHICH DIDNT SEE ANY SUBSTANTIAL RAINFALL...
MAINLY ACROSS CENTRAL KANSAS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    49  70  45  58 /  10  20  20  30
HUTCHINSON      47  69  42  57 /  10  20  20  30
NEWTON          47  67  42  55 /  10  20  20  30
ELDORADO        48  69  44  57 /  10  20  20  30
WINFIELD-KWLD   49  73  45  60 /  10  20  20  20
RUSSELL         44  63  40  53 /  10  20  30  40
GREAT BEND      45  65  40  55 /  10  20  30  40
SALINA          47  66  42  55 /  10  20  30  40
MCPHERSON       47  67  41  55 /  10  20  30  40
COFFEYVILLE     51  73  47  62 /  10  10  20  20
CHANUTE         50  71  46  60 /  20  20  20  30
IOLA            50  70  46  59 /  20  20  20  30
PARSONS-KPPF    50  73  46  61 /  20  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>069-082-083-091>093.

RED FLAG WARNING FROM 9 AM TO 7 PM CDT MONDAY FOR KSZ032-033-
047>051-067-068.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>069-082-083-091>093.

WIND ADVISORY FROM 9 AM TO 7 PM CDT MONDAY FOR KSZ032-033-
047>053-067-068-082-083.

&&
Hazardous weather outlook, Apr 27, 3:43 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT SUN APR 27 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING ALONG AND EAST
OF I-135. THE MAIN RISK WILL BE LARGE HAIL UP TO QUARTER SIZE.

THE RISK FOR SEVERE STORMS WILL INCREASE AHEAD OF AN EASTWARD
MOVING DRY-LINE THIS AFTERNOON...ACROSS SOUTHEAST KANSAS. WHILE
THE MAIN RISKS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND
DAMAGING WINDS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE.

STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP
BEHIND THE DRY-LINE PASSAGE...ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. THIS WILL
RESULT IN EXTREME GRASSLAND FIRE DANGER AND MAY ALSO CAUSE AREAS
OF REDUCED VISIBILITY DUE TO BLOWING DUST. PLEASE REFER TO THE
LATEST WIND ADVISORY AND RED FLAG WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS MUCH
OF THE AREA ON MONDAY AFTERNOON...WITH STRONGER WINDS LEADING TO
A PERIOD OF EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS.

GUSTY WINDS WILL CONTINUE PERIODICALLY INTO THE MIDDLE OF THE
COMING WEEK...ELEVATING THE GRASSLAND FIRE DANGER DURING THE
AFTERNOON HOURS ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDDAY THROUGH
THE AFTERNOON ACROSS SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, Apr 27, 10:45 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 AM CDT SUN APR 27 2014

KSZ071-072-096-271615-
ALLEN-NEOSHO-WOODSON-
1045 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1115 AM CDT

* AT 1042 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF CHANUTE TO ERIE...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...HUMBOLDT...GAS...LA HARPE...MORAN...STARK...SAVONBURG...IOLA
  AIRPORT...BASSETT...ELSMORE AND MILDRED.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3756 9512 3754 9553 3773 9552 3774 9554
      3805 9555 3803 9508
TIME...MOT...LOC 1546Z 233DEG 58KT 3779 9548 3764 9515

LAWSON
Special weather statement, Apr 27, 10:49 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1049 AM CDT SUN APR 27 2014

KSZ099-100-271615-
LABETTE-MONTGOMERY-
1049 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1115 AM CDT

* AT 1046 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COFFEYVILLE...
  MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...EDNA...LIBERTY...BARTLETT...CHETOPA...MOUND VALLEY...
  ALTAMONT...CHERRYVALE...OSWEGO...ANGOLA...LABETTE...PARSONS TRI
  CITY AIRPORT AND DENNIS.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9507 3700 9566 3739 9551 3739 9508
TIME...MOT...LOC 1549Z 199DEG 72KT 3705 9547

LAWSON
Local storm report, Apr 27, 10:51 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HAIL             HUMBOLDT                37.81N 95.44W
04/27/2014  E0.50 INCH       ALLEN              KS   EMERGENCY MNGR

&&

RBL
Special weather statement, Apr 27, 11:32 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1132 AM CDT SUN APR 27 2014

KSZ100-271700-
LABETTE-
1132 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LABETTE COUNTY IN SOUTHEAST KANSAS...

* UNTIL NOON CDT

* AT 1128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  SOUTH OF EDNA TO 18 MILES SOUTH OF CHETOPA...MOVING NORTHEAST AT 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARTLETT...CHETOPA...OSWEGO AND LABETTE.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9507 3700 9537 3731 9518 3722 9507
TIME...MOT...LOC 1632Z 220DEG 54KT 3698 9534 3682 9501

LAWSON
Local storm report, Apr 27, 11:49 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     5 S CHETOPA             36.96N 95.09W
04/27/2014                   CRAIG              OK   EMERGENCY MNGR

            METAL ROOF OF BARN TAKEN OFF AND DAMAGED POWERLINES.

&&

JAS
Local storm report, Apr 27, 11:50 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1150 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     1 S CHETOPA             37.02N 95.09W
04/27/2014                   LABETTE            KS   EMERGENCY MNGR

            METAL ROOF OF BARN TAKEN OFF AND DAMAGED POWERLINES.

&&

JAS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:51 AM CDTSpecial Weather StatementICTCowley54 min
Apr 27, 1:45 AM CDTSpecial Weather StatementICTSedgwick45 min
Apr 27, 2:12 AM CDTSpecial Weather StatementICTButler48 min
Apr 27, 2:33 AM CDTSevere Thunderstorm WarningICTCowley57 min
Apr 27, 2:45 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more18 hr
Apr 27, 3:01 AM CDTSpecial Weather StatementICTCowley44 min
Apr 27, 4:27 AM CDTSpecial Weather StatementICTReno33 min
Apr 27, 4:42 AM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice48 min
Apr 27, 5:29 AM CDTSevere Thunderstorm WarningICTEllsworth, Harvey, McPherson, Reno, Rice46 min
Apr 27, 6:11 AM CDTSpecial Weather StatementICTGreenwood34 min
Apr 27, 6:27 AM CDTSpecial Weather StatementICTMcPherson33 min
Apr 27, 8:12 AM CDTSpecial Weather StatementICTButler, Cowley33 min
Apr 27, 8:22 AM CDTSpecial Weather StatementICTChautauqua, Elk23 min
Apr 27, 8:39 AM CDTSpecial Weather StatementICTCowley, Elk36 min
Apr 27, 9:07 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson23 min
Apr 27, 9:17 AM CDTSpecial Weather StatementICTChase28 min
Apr 27, 9:36 AM CDTSevere Thunderstorm WarningICTAllen, Wilson, Woodson39 min
Apr 27, 10:01 AM CDTSpecial Weather StatementICTWilson29 min
Apr 27, 10:18 AM CDTSpecial Weather StatementICTAllen, Wilson, Woodson27 min
Apr 27, 10:45 AM CDTSpecial Weather StatementICTAllen, Neosho30 min
Apr 27, 10:49 AM CDTSpecial Weather StatementICTLabette26 min
Apr 27, 11:32 AM CDTSpecial Weather StatementICTLabette28 min
Apr 27, 3:43 PM CDTWind AdvisoryICTBarton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more51 hr
Apr 27, 4:24 PM CDTSpecial Weather StatementICTNeosho36 min
Apr 27, 4:28 PM CDTSevere Thunderstorm WarningICTNeosho47 min
Apr 27, 5:38 PM CDTBlowing Dust AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more3 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.